Page 5 of 5 FirstFirst ... 345
Results 41 to 49 of 49

Thread: Restless and agitated on quetiapine

  1. #41
    Join Date
    Jan 2017
    Posts
    1,918

    Re: Restless and agitated on quetiapine

    Quote Originally Posted by Jo79 View Post
    Treatment resistant depression and anxiety and OCD has also been suggested. This is my fifth and longest episode in 10 years (iíve been unwell since January)

    I was on 200mg sertraline and 15mg mirtazapine since 2017. I increased the mirtazapine to 30mg in January and changed sertraline to escitalopram in April. Was feeling great for two months but crashed again so stopped the escitalopram and have been taking venlafaxine since July, increased to 225mg in August but didnít get much response (The odd day of euphoria) so added the quetiapine in October. Iíve had some reasonable periods of stability, maybe a week to 10 days at a time but then going downhill again for 2-3 weeks.
    I wonder why a TCA isn't being considered instead of antipsychotics and anticonvulsants. For example, clomipramine (Anafranil) has the best track record for OCD, is the most powerful SNRI on the market and is, imho, a better bet than what you're on, or is proposed. Plus, I think it's way too early to apply the 'treatment-resistant' label when just 2 ADs from the same class and another which is arguably not much different have failed.
    __________________
    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  2. #42
    Join Date
    Mar 2019
    Posts
    145

    Re: Restless and agitated on quetiapine

    Thanks PDU, i’m seeing the NHS psychiatrist on Tuesday so will ask about the TCA’s. It will be good just to get a second opinion on the meds but apparently the NHS psych is a good friend of the private one so I’m hoping that doesn’t influence any decision ��.
    Increased to 200 last night and I feel extremely agitated today

  3. #43
    Join Date
    Mar 2007
    Posts
    1,583

    Re: Restless and agitated on quetiapine

    Sorry to hear you're feeling agitated Jo. Quetiapine increases do that to me too, although I've found its less pronounced at higher doses. Good luck with the NHS psychiatrist x
    __________________
    'If you're going through hell, keep going' (Winston Churchill)

  4. #44
    Join Date
    Jan 2017
    Posts
    1,918

    Re: Restless and agitated on quetiapine

    Quote Originally Posted by Jo79 View Post
    Increased to 200 last night and I feel extremely agitated today
    That is the irony of most psych meds, they all too often trigger the very symptoms they are supposed to treat at the beginning and after dose increases.
    __________________
    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  5. #45
    Join Date
    Jun 2014
    Posts
    8,834

    Re: Restless and agitated on quetiapine

    That's probably why psychiatrists struggle to treat anxiety with medication.

  6. #46
    Join Date
    Mar 2019
    Posts
    145

    Re: Restless and agitated on quetiapine

    The agitation has its positives though, the last few weeks Iíve felt depressed and no motivation to do anything so Iím very behind on getting ready for Christmas. These last couple of days Iíve been charging around like the Duracell bunny on speed 🤪

  7. #47
    Join Date
    Jun 2014
    Posts
    8,834

    Re: Restless and agitated on quetiapine

    I agree that agitation can be used positively. I couldn't get through my daily workload without it.

    Good luck with seeing the NHS psychiatrist.. Are you expecting a different diagnosis?

  8. #48
    Join Date
    Mar 2019
    Posts
    145

    Re: Restless and agitated on quetiapine

    Thanks all, just got back from my appointment. Diagnosis hasn’t changed but she doesn’t agree with adding Lamotragine to the mix or changing anything as I still have two meds that aren’t at maximum dose yet. She has suggested I increase my venlafaxine to 300mg first and see her again at the end if January. I can’t say I’m overly keen at the thought as the last time I increased venlafaxine was horrendous but I’m hoping the quetiapine will make it a bit easier this time

  9. #49
    Join Date
    Jan 2017
    Posts
    1,918

    Re: Restless and agitated on quetiapine

    Quote Originally Posted by Jo79 View Post
    Diagnosis hasnít changed but she doesnít agree with adding Lamotragine to the mix or changing anything as I still have two meds that arenít at maximum dose yet.
    That seems the better option, imho. As someone who only responds to ADs at, or over, the recommended maximum doses I think a med shouldn't be discarded without maxing it out first if possible.

    the last time I increased venlafaxine was horrendous but Iím hoping the quetiapine will make it a bit easier this time
    No guarantees, but quetiapine may take the edge off.
    __________________
    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

Page 5 of 5 FirstFirst ... 345

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Quetiapine and Cannabis and Quetiapine withdrawal
    By shotokansho in forum Quetiapine / Seroquel
    Replies: 0
    Last Post: 12-04-13, 23:19
  2. Agitated/tense/restless after eating?
    By Emphyrio in forum Symptoms
    Replies: 1
    Last Post: 21-11-12, 00:21
  3. agitated
    By LisaLisa in forum Health Anxiety
    Replies: 2
    Last Post: 28-10-09, 11:35
  4. Replies: 1
    Last Post: 12-12-08, 12:14
  5. agitated
    By PITITA in forum Health Anxiety
    Replies: 7
    Last Post: 27-05-07, 22:07

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •